Doctor insights on:
What Happens To Your Eyes If You Are In The Dark For A Long Period Of Time And Then Exposed To Light
What happens to your eyes if you are in the dark for a long period of time and then exposed to light?
Nothing dangerous: Eyes adapt to both light and dark fairly easily. In the dark, the pupils dilate to allow in whatever light there might be, and the retina's dark-seeing receptors (rods) are capturing the images you see. Once you enter the light, the pupils constrict rapidly and forcefully which may cause temporary discomfort. You may also find things excessively bright, but there is no danger in healthy eyes. ...Read more
When I lay down for a short or long period of time and I get up, I get really lightheaded and my eyes black out a few seconds, what does this mean?
Wait: Dilating drops wear off.Get a more detailed answer ›
No: But there are better things to do with your time. ...Read more
A lot of eye motion for a long period of time makes me dizzy and sometimes vertigo even on car rides if it turns alot quickly movements what to do?
Get evaluated: Some dizziness can be brought on by discoordination at the ear/eye/balance centers of the body and can respond to some simple forms of treatment such as anti-dizziness medications, exercises to restore head balance, and allergy treatments. Some conditions are from more severe causes such as nervous system disorders or muscular conditions. Get a thorough evaluation to be sure. Good health to you! ...Read more
No effect: Squint will not worsen with computer use although the squinting eye if amblyopic might drift a little more. If the eye misalignment is temporary, it will not become permanent. ...Read more
If dehydrated, around fumes for a long period, could that cause a sudden lazy eye? It only lasted for approx two minutes. This caused anxiety for me.
Can heavy bleeding for long periods of time during your period effect the eyes or your vision in any way?
Can stress overload cause mental burnout and anxiety. Was overloaded for a long period of time and felt like hit the wall. Given?
Absolutely..: If you are experiencing acute anxiety one simple technique you can use is deep breathing exercises. Breath in deeply & slowly through your nostrils. Fill your lungs (but not to the point of discomfort). Hold air in lungs for a five count. Exhale slowly through an open mouth. Don’t focus on performance – just focus on your breathing. Repeat x at least 12. Or look up progressive muscle relaxation. ...Read more
What happens if you only drink fruit juice over a long period of time? And is it best to substitute that for water instead?
Too much sugar?: Most if not all fruit juices are high in sugar content, often as high as soft drinks or even higher. Substituting juices for all water intake probably means you're comsuming too much sugar. This is a particular problem if you are overweight or prone to diabetes (e.g. family history). High sugar intake also promotes tooth decay. I suggest you cut it down. ...Read more
I have been on Suboxone 8 mg for 2 years now. Can Suboxone cause any damage when taken for a long period of time. And how long is it ok to take for?
Liver mainly: Suboxone can cause liver toxicity. You should have that monitored. There are unsubstantiated reports of other problems e.g. neurological, but there isn't a clear association so far. You can check with the NIMH and FDA for updates on reported adverse events with medications, as well, to stay up to date. ...Read more
Why is it Whenever I sleep on my side for a long period of time and wake up its uncomfortable for me to take deep breathes because it hurts my back?
Muscle fatigue: Sleeping in one position for a long period of time can cause the muscles that have the pressure of your weight on them to become fatigued and sore. If you are feeling some discomfort when taking a deep breath the muscles in and around your rib cage and mid back may be experiencing this fatigue and causing that soreness or discomfort when you breathe. Try making an effort to roll over in bed more. ...Read more
Hi doc, I have phlegm for a very long period of time and medication only seems to get rid of the cough but not the phlegm. Please advice. Thanks!
See a physician: You should consult a physician. You did not mention what kind of medication were prescribed and what triggers your cough. You may be suffering from allergies and postnasal drip. Allergy medication like antihistamine and nasal spray and netipotty sinus rinse can help. Consult a physician or an ENT specialist. ...Read more
I wore high heels for a long period of time and now my two toes on my left foot are somewhat numb. It's been 5 days so far. What could the problem be?
Unclear: Despite the use of the shoes for a long time does not rule out either a pressure neuropathy or trauma. It may take longer and are you continuing to wear the high heels? You may want to stop using them for an extended period of time. If does not result you may want to consult a podiatrist. This may take a while to resolve. ...Read more
I was masturbating for long period of time and I felt my vas deferens come down I went to go get a scrotum sonogram and they said everything is okay but I feel sharp pinching pulses on my vas deferens what could it be then? If you reaping can you send me
Here are some. ..: Masturbation wouldn't cause lowering or elongating your vas deferens, & scrotal US is useless & most of the concerns about external genital organs can easily be solved with a detailed history stressing quality, quantity, & sequence of events of the symptoms + proper physical exams. Of no doubt, imaging studies for scrotum has been overused, misused, & even abused for political correctness & money ...Read more
Plenty: Some people need more sleep than others, but not enough sleep for anyone can be detrimental to one's health. Irritability, lack of focus, accidents, heart problems, lack of sex drive, weight gain, forgetfulness among many symptoms. If you suffer from lack of sleep, see your doctor whom may suggest a sleep study and a sleep specialist. ...Read more
I am getting pain in my eyebrow section whenever I wear my specks for a long period of time...this happens in a regular basis pls suggest some treatm?
Trigeminal neuralgia: The sensory nerve of your face including nose and eye brows is called the trigeminal nerve (one on each side). The foot rests of eyeglasses on nose for long period of time can cause neuralgia (pain). Get new glasses with long foot rest so the pressure per square inch is less! ...Read more
Anorexia: Nervosa is frequently well tolerated for a long time ...Read more
Ill: You will become markedly dehydrated if you take in no fluids at all. This could make you quite ill. A person would eventually die without any fluids. ...Read more
Fungus: Mold and fungi are the most prevalent living thing on the planet. We are all exposed to mold in some form at all times. Most often it causes no harmful effects and can even be important for our health such as yeast used to ferment alcohol and raise bread or make cheeses. Other times it may take advantage of us like athletes foot or candida yeast infection. Allergy or infection can also occur. ...Read more
What happens if you are in a cave and avoid having contact with any kind of light in a long period of time?
25 hours: Previous research has shown that persons living in caves shift to a 25 hour daily circadian rhythm instead of a 24 hour cycle. However, they were allowed contact with artificial light when they wanted it. I don't know the answer to your particular question, as such "research" would be considered torture. Perhaps some data can be gleaned from research involving those with blindness. ...Read more
Yes taking morphine: For a long period of time can make you sick since you can become addicted to it. Addictions are physiological illnesses which are very hard to treat. It is always advisable to discontinue use of potentially addictive substances as quickly as possible. ...Read more
Are there any ill effects from eating food too quickly after having not eaten in a long period of time?
Very vague Q: Pl be secifi what is very long time what too qickly means? Is it too much food or swallowing withot chew? ...Read more
Depends: Ibuprofen is not a harmless medication. The side effects include - stomach irritation and even ulcer and bleeding from the gastrointestinal tract, fluid retention (primarily in people with impaired kidney function) that leads to lower extremity swelling and elevated blood pressure. Kidney damage is more common in people with hypertension, diabetes etc. Otherwise, it can be used but with caution. ...Read more
- Talk to a doctor online
- What happens to your eyes when you go from dark to light?
- What happens when you wear glasses for long time?
- What would happen if you kept your eyes closed for 2 weeks?
- What happens if you keep your hand cast on longer than recommended?
- What happens if you cover your eye for too long?
- What happens when you close your eyes too long while wearing contacts?